Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nicface

eczema post-roaccutane- tetralysal as treatment?

Recommended Posts

hi,

i came off roaccutane at the end of september. id developed a small patch of eczema on my eyelid, and i was given hydrocortizone to get rid of it. this didnt clear it up however, and it spread to my lower eyelid and a small patch below my mouth. i was then given eumovate (a stronger steroid), but it persisted and spread around my mouth/nostrils and to my other eyelid.

i went back to my dermatologist on tuesday and they said that apparently the steroids they'd given me to clear it up had actually made it worse - not sure how that works. but anyway, they told me to throw away all the steroid creams and not use them again, and to take tetralysal (i think its tetracycline) once a day and it would clear up in a month or two (which sounds like forever!!!)

since then my eczema is getting loads worse, especially around my eyes, and im worried because i wont see my dermatologist for another 9 weeks - im scared this wont work and it'll get really bad by then. at least the steroids seemed to be stopping it from spreading, but its spreading all round my eyes now.

has anyone got really bad facial eczema a few months after roaccutane? has anyone had tetralysal / tetracycline as a treatment for eczema? did it work? im really skeptical that a pill is gunna get rid of my eczema. its really depressing me because my eyes and mouth area are so red, its almost worse than having acne. i feel frustrated cos my skin had pretty much cleared entirely before this and now i just have something else - i'm wondering when i'll get to have clear skin, because it seems like i'm never gunna get it at this rate.

any help or advice or reassurance would be much appreciated.

thanks.

Link to comment
Share on other sites

Never use steroid creams on the face. I wouldn't use them at all. Very dangerous thin skinning can occur. Plus it's hard to taper off which causes rebound flares. Try bathing in oil and cold water only.

Link to comment
Share on other sites

If you do need steroids then get a prescription for oral prednisone dose pack. Much more effective and no chance of overuse or failing to taper off.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×